# SDR 2007FA0000661

- Difficulty date: July 1, 2007
- Submitted: July 25, 2007
- Operation: General aviation
- Aircraft: N62045
- Make and model: Maule M-5-210C
- Aircraft serial: 6078C
- Engine: Cont IO360A
- System (JASC): 1210 · Fuel Servicing
- Part: Fuel
- Condition: Contaminated
- Stage of operation: NR
- How discovered: O
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

WHILE PERFORMING BI-ANNUAL REVIEW.  ON LAST TAKEOFF, THE ENGINE BEGAN TO RUN ROUGH.  ENGINE DRIVEN FUEL PUMP FAILED AND INSTALLED A FRESHLY OVERHAULED PUMP.  ATTEMPTED A RUN UP WITH THE SECOND PUMP AND FOUND THE COVER PLATE AT THE MIXTURE CONTROL LEVER TO BE LEAKING.  REMOVED SECOND PUMP.  OVERHAUL SHOP  FOUND EVIDENCE OF WATER IN THE FUEL SYSTEM, LIGHT RUST IN THE ORIGINAL PUMP BODY, AND A WHITE FILM UNDER THE PRESSURE VALVE SEAT THAT DISINTEGRATED INTO A WHITE POWDER WHEN IT DRIED.  THE PUMP WAS NOT ABLE TO PRODUCE THE PROPER PRESSURE WITH THIS FILM HOLDING THE VALVE OPEN.  DECIDED TO FLUSH THE FUEL SYSTEM AND TRY TO DETERMINE THE SOURCE OF CONTAMINATION.   FLUSHED ALL OF THE FUEL LINES.     THERE WAS LIGHT S
